Table of Contents
Journal of Allergy
Volume 2011 (2011), Article ID 752098, 2 pages
http://dx.doi.org/10.1155/2011/752098
Case Report

An Atypical Cutaneous Reaction to Rivastigmine Transdermal Patch

1Department of Dermatology, Universitá di Roma “La Sapienza”, Viale del Policlinico, 155, 00161 Rome, Italy
2Department of Technology for Health, Dermatological Clinic, IRCCS Galeazzi Hospital, University of Milan, 20122 Milan, Italy

Received 2 November 2010; Accepted 15 December 2010

Academic Editor: William E. Berger

Copyright © 2011 T. Grieco et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Rivastigmine is a cholinesterase inhibitor which improves cognitive function and is currently being used in patients with mild to moderate Parkinson's and Alzheimer's dementia. This drug can be given orally or topically, as transdermal patch. The latter form is currently used for most excellent compliance and few side effects. The most common cutaneous side effects are irritative dermatitis. We report the second case of active sensitization by the rivastigmine-patch in a patient suffering from Alzheimer's dementia.